Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 7, NWS Corpus Christi, TX

April 13, 201910 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 13, 2019, 3:41 AM CDT for 10 counties in Texas. It took effect at Apr 13, 2019, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 3:41 AM CDT (08:41 UTC)
In effect from
Apr 13, 2019, 12:00 PM CDT
Expired
Apr 13, 2019, 10:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS74 KCRP 130841
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
341 AM CDT Sat Apr 13 2019

...WINDY CONDITIONS ACROSS THE BRUSH COUNTRY THIS AFTERNOON AND
EARLY EVENING...

.An area of low pressure will move east across Central Texas
today. This will result in a strong pressure gradient across South
Texas providing strong and gusty west winds this afternoon and
early evening across the Brush Country.

TXZ229-230-239-240-131700-
/O.NEW.KCRP.WI.Y.0007.190413T1700Z-190414T0000Z/
La Salle-McMullen-Webb-Duval-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, 
Benavides, and San Diego
341 AM CDT Sat Apr 13 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...This afternoon and early evening.

* WINDS...West 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Will make driving high profile vehicles difficult. 
  Outdoor furniture can be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

CB
2 follow-up statements
237 
WWUS74 KCRP 131652
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1152 AM CDT Sat Apr 13 2019

...WINDY CONDITIONS ACROSS THE BRUSH COUNTRY THIS AFTERNOON AND
EARLY EVENING...

.An area of low pressure will move east across Central Texas
this afternoon. This will result in a strong pressure gradient 
across South Texas providing strong and gusty west winds this 
afternoon and early evening across the Brush Country.

TXZ229-230-239-240-140000-
/O.CON.KCRP.WI.Y.0007.190413T1700Z-190414T0000Z/
La Salle-McMullen-Webb-Duval-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, 
Benavides, and San Diego
1152 AM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon and early evening.

* WINDS...West 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Will make driving high profile vehicles difficult. 
  Outdoor furniture can be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
517 
WWUS74 KCRP 132113
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
413 PM CDT Sat Apr 13 2019

...WINDY CONDITIONS WILL CONTINUE THIS EVENING ACROSS MOST OF
SOUTH TEXAS...

...DUSTY CONDITIONS WILL PERSIST ACROSS PORTIONS OF THE SOUTHEAST
COASTAL BEND THROUGH THIS EVENING...

.Strong northwest winds in the wake of a cold front will persist
through this evening across most of South Texas. Areas of dust
lofted by these strong winds will primarily affect southeast
portions of the Coastal Bend.

TXZ241>244-342>344-442-443-140300-
/O.NEW.KCRP.DU.Y.0001.190413T2113Z-190414T0300Z/
/O.EXB.KCRP.WI.Y.0007.000000T0000Z-190414T0300Z/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Kleberg Islands-Nueces Islands-
Including the cities of Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, 
and Ingleside
413 PM CDT Sat Apr 13 2019

...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Corpus Christi has issued a
Blowing Dust Advisory, which is in effect until 10 PM CDT this
evening. A Wind Advisory has also been issued. This Wind Advisory
is in effect until 10 PM CDT this evening. 

* TIMING...This afternoon and early evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* VISIBILITY...As low as 1/2 to 1 mile at times.

* Impacts...Will make driving high profile vehicles difficult. 
  Outdoor furniture can be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

TXZ231-232-140300-
/O.EXB.KCRP.WI.Y.0007.000000T0000Z-190414T0300Z/
Live Oak-Bee-
Including the cities of George West, Three Rivers, and Beeville
413 PM CDT Sat Apr 13 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 10 PM CDT this evening. 

* TIMING...This afternoon and early evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Will make driving high profile vehicles difficult. 
  Outdoor furniture can be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TXZ229-230-239-240-140100-
/O.EXT.KCRP.WI.Y.0007.000000T0000Z-190414T0100Z/
La Salle-McMullen-Webb-Duval-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, 
Benavides, and San Diego
413 PM CDT Sat Apr 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...This afternoon and early evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Will make driving high profile vehicles difficult. 
  Outdoor furniture can be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

MB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:52 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 12:52 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1252 AM CDT Sat Apr 13 2019

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

Mostly IFR CIGs overnight with MVFR CIGs out west for LRD and COT.
VSBYs lowering to MVFR is also expected, although lower VSBYs
toward the coastal sites will be possible but not too confident to
mention in TAFs...this is mainly due to possible sea fog
development. Otherwise, VFR will then resume as winds are
expected to shift out of the west then northwest through through
SAT, strengthening through the afternoon as a frontal boundary
pushes through South Texas. Gusts of 30 to 35 KTs possible. Winds
may lessen slightly toward 00Z SUN, but models continue to show
surface high pressure to build in through the evening which may
pick winds back up after 03Z SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    55  76  58  80  67  /  10   0   0   0  10
Victoria          49  73  52  80  62  /  10   0   0   0  10
Laredo            56  78  58  88  66  /  10   0   0   0  10
Alice             53  77  53  82  64  /  10   0   0   0  10
Rockport          56  73  61  76  69  /  10   0   0   0  10
Cotulla           49  78  53  85  62  /  10   0   0   0  10
Kingsville        54  77  55  82  65  /  10   0   0   0  10
Navy Corpus       59  73  64  78  70  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
     evening For the following zones: La Salle...Webb.

GM...Dense Fog Advisory until 8 AM CDT this morning For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Apr 12, 5:25 AM CDT, 22 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CDT Fri Apr 12 2019

TXZ229>234-239>247-342>347-442-443-447-131030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
525 AM CDT Fri Apr 12 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are forecasted for tonight,
especially over the Victoria Crossroads area. No severe weather is
anticipated.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms Saturday, mainly during the
morning. Isolated thunderstorms Tuesday night through Wednesday
night.

Elevated fire weather conditions will be possible over the Brush
Country and Rio Grande Plains Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-131030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
525 AM CDT Fri Apr 12 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated thunderstorms Saturday, and Tuesday night through Wednesday
night.

Small Craft Advisory conditions may occur Sunday after passage of a
cold front, and again Monday night associated with increasing
onshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:34 AM CDTSmall Craft AdvisoryCRP33 hr
Apr 13, 11:28 AM CDTSpecial Weather StatementCRPLive Oak62 min
Apr 13, 4:13 PM CDTBlowing Dust AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio6 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.